Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2024, 4:41 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2024, 4:41 PM EDT (20:41 UTC)
- Expired
- May 28, 2024, 5:16 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2868 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:06 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 28, 3:06 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 306 PM EDT Tue May 28 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Wednesday) Issued at 130 PM EDT Tue May 28 2024 Shower and thunderstorm chances will increase today as troughing moves into the eastern US displacing the mid-lvl ridge which had been in place over our area the last couple days. At the same time a weak cold front will shift into the vicinity of Northern Florida and then largely stall north of the area for much of the upcoming week. A warm and moist airmass will be in place over SFL with highs once again increasing well into the 90s area-wide and peak heat indices into the triple digits. Heat indices may increase over 105 degrees over portions of the area, with some potential for some sites over the east coast meeting heat advisory criteria, however, ongoing convective initiation and cloud cover will limit the duration component of our heat criteria. The low- lvl mean flow will still have a mean westerly component, making the east coast sea breeze once again the main forcing mechanism for convection and also focusing the highest rain chances over the eastern Interior and east coast metro. Deep-layer flow will remain weak (albeit increasing slightly as a shortwave approaches) so don't expect convection to be particularly organized, although strong winds from individual cell microbursts will remain a threat given steep low-lvl lapse rates and DCAPE in excess of 1000 J/kg. Cooling temperatures aloft (particularly over Palm Beach county) will result in some hail potential as well, although not particularly confident in the large hail potential. The overall synoptic setup will be pretty similar on Wednesday with the stalled front remaining north of the area, local winds being largely driven by sea-breeze circulations, and hot temperatures persisting. Convection will once again be sea-breeze driven although spatial coverage may be a little more equitable as westerly synoptic flow weakens allowing for greater inland progression of the sea breeze. Convective coverage and intensity may be marginally lower than today given the lack of shortwave forcing and somewhat warmer mid-lvl temperatures, however on the whole scattered coverage (i.e. 35-50 PoPs) seem reasonable. && .LONG TERM... (Wednesday night through next Monday) Issued at 305 PM EDT Tue May 28 2024 Longwave troughing will persist over the eastern CONUS through most of the long term period and then several shortwave segments will pass through the Florida Peninsula heading into next week. Easterly flow looks to begin establishing itself over South Florida for Thursday and Friday, though it will be on the weaker side. Nevertheless, scattered convection will initiate in the afternoon both Thursday and Friday with the focus of that expected for the interior and west coast areas under the low level easterly flow. The stationary boundary will remain north of the area through Friday, keeping generally hot conditions across the area. East coast areas will likely be a few degrees cooler given easterly flow and sea breeze effects. Over the weekend and into next week, high pressure will strengthen off the coast of the Carolinas with easterly flow becoming increasingly breezy. In addition, this will cause the stalled frontal boundary to shift southwards as a weak backdoor cold front on Saturday which should bring some relief from the increased heat. Thunderstorm chances will be reduced behind the boundary as more stable air filters in, although moisture will be high enough for some quick-moving coastal convergence induced showers and pop-up storms along the sea/gulf breezes. With stronger easterly flow, the focus for most convection over the weekend will be for interior and west coast areas.&& .AVIATION... (18Z TAFS) Issued at 130 PM EDT Tue May 28 2024 Some sub VFR periods will be possible with VCSH/TS over the Atlantic sites through this evening and may result in TEMPOs. Otherwise, VFR conditions will generally prevail through the period. SE winds around 10kt along the Atlantic sites, with the westerly Gulf breeze at APF. Winds go light and variable overnight. && .MARINE... Issued at 130 PM EDT Tue May 28 2024 Overall light to moderate S-SE flow will continue through at least the middle of the week over the Atlantic waters, while the Gulf waters will see more westerly winds, particularly over the near- shore waters in the afternoon given the onshore progression of the Gulf breeze. Seas will remain 3 feet or less through the period. Generally scattered showers and thunderstorms can be expected through the mid-week period resulting in brief periods of locally hazardous winds and seas. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 93 77 91 / 50 50 20 30 West Kendall 75 95 74 93 / 40 40 20 30 Opa-Locka 77 95 76 93 / 50 40 20 30 Homestead 77 93 75 91 / 40 40 30 30 Fort Lauderdale 78 91 78 90 / 60 40 30 20 N Ft Lauderdale 77 93 77 90 / 60 40 20 20 Pembroke Pines 78 96 77 95 / 50 40 20 20 West Palm Beach 75 93 75 91 / 60 30 20 10 Boca Raton 77 93 76 91 / 60 40 20 20 Naples 77 93 76 95 / 10 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...99 LONG TERM....Redman AVIATION...Culver
Hazardous weather outlook, May 28, 4:05 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 405 PM EDT Tue May 28 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 405 PM EDT Tue May 28 2024 ...Peak Heat Indices over 105 degrees today... ...Scattered Thunderstorms Primarily SE Florida... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: Scattered showers and thunderstorms will be possible today, with the highest coverage expected over the eastern half of the Peninsula. Some of these storms could be strong, capable of gusty winds, small hail, frequent lightning, and locally heavy rainfall. Heat Index: Heat indices will approach 105 over SFL today, and could reach 105-110 degrees briefly over portions of the east coast this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will be possible through the remainder of the workweek. Any storm will be capable of gusty winds, frequent lightning, and heavy downpours. Peak Heat Indices of 100 to 105 are possible through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 28, 1:35 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
135 PM EDT Tue May 28 2024
FLZ072-074-172-281800-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-
135 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of southern Broward
County through 200 PM EDT...
At 135 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Park, or over Hollywood. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Dania Beach, Cooper City, West Park, Royal
Palm Ranches, Ravenswood Estates, Sunshine Acres, Estates Of Fort
Lauderdale, Fort Lauderdale - Hollywood International Airport,
Chambers Estates, Miramar Parkway And University Drive, Port
Everglades, Broadview Park, and Nova Southeastern University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2602 8012 2603 8012 2602 8013 2601 8012
2598 8012 2597 8029 2608 8031 2612 8014
2610 8011 2609 8011 2610 8012 2609 8012
2608 8011
TIME...MOT...LOC 1735Z 258DEG 4KT 2601 8021
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 28, 3:38 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Tue May 28 2024
FLZ070-071-073-074-282030-
Inland Broward County FL-Inland Collier County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
338 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of eastern Collier,
northern Miami-Dade and southern Broward Counties through 430 PM
EDT...
At 338 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northeast of Dade-Collier Training Airport, or 24 miles west of
Miramar, moving southeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
This storm will remain over mainly rural areas of eastern Collier,
northern Miami-Dade and southern Broward Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2594 8091 2603 8084 2613 8064 2592 8042
2567 8072
TIME...MOT...LOC 1938Z 303DEG 12KT 2593 8072
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, May 28, 4:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Tue May 28 2024
FLZ071-072-282100-
Inland Broward County FL-Metro Broward County FL-
418 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of western Broward
County through 500 PM EDT...
At 417 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over East
Toll Gate On Alligator Alley, or 11 miles west of Sunrise, moving
east at 10 mph.
HAZARD...Funnel clouds and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, North
Lauderdale, Cooper City, Parkland, Royal Palm Ranches, Sunshine
Acres, Miramar Parkway And University Drive, Pine Island Ridge, and
Sawgrass Mills Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2597 8030 2596 8030 2596 8045 2598 8061
2630 8058 2631 8022 2597 8022
TIME...MOT...LOC 2017Z 272DEG 11KT 2612 8048
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RAGSpecial weather statement, May 28, 4:36 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
436 PM EDT Tue May 28 2024
FLZ066-067-282115-
Hendry FL-Inland Palm Beach County FL-
436 PM EDT Tue May 28 2024
...A strong thunderstorm will impact portions of northeastern Hendry
and west central Palm Beach Counties through 515 PM EDT...
At 436 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Lake
Harbor, moving east at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Lake Harbor, Okeelanta, Belle
Glade Camp, and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2648 8047 2655 8103 2677 8095 2673 8085
2670 8082 2670 8078 2669 8075 2669 8074
2670 8072 2674 8073 2674 8074 2676 8075
2676 8072 2674 8071 2676 8069 2675 8045
TIME...MOT...LOC 2036Z 275DEG 18KT 2665 8082
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| May 28, 3:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 48 min |
| May 28, 3:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| May 28, 4:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 28, 4:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| May 28, 5:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 28, 6:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 28, 6:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| May 28, 6:34 PM EDT | Special Marine Warning | MFL | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.